Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Menopause, taking Tamoxifen for breast cancer, lupus, heat within body, nothing helps. Advice?

I feel like I have a fever all of the time but when my temperature is taken it does not show that I have a fever. I am in menopause because of the Tamoxifen I am taking for Breast Cancer and I have been diagnosed with Lupus but I can t seem to get cool. I get cold and then I can t get warm. When I get warm I can t get cold again. I was wondering if my conditions or the medicines I am taking can be messing with my body temperature and what can I do to cool it down. I have tried drinking soda or water with Ice Cubes, using Ice Packs on my body, stripping down to nothing but nothing helps.
Asked On : Tue, 31 Jul 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Oncologist 's  Response
Your heat within the body is called hot flashes.It is a side effect of hormonal therapy tamoxifen which u are taking.
Pharmacologic drugs include selective serotonin reuptake inhibitor (ssri) antidepressants, megestrol acetate, and gabapentin. Antihypertensives such as clonidine have shown modest benefit in tamoxifen induced hot flashes.
U can try the following non pharmacologic measures to reduce hot flashes.They are dressing in layers, use of cotton clothing and bedding, strategic placement of electric fans, and the carrying of cold drinks. Reusable cooling bandanas containing polymer crystals may be helpful. They can be soaked in cold water for 10–30 minutes and tied around the neck for a long-lasting cooling effect. Results from these changes are usually seen within the first 1 to 2 weeks of use.
Answered: Wed, 4 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor